Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Had partially unprotected sex, taken Next choice. Brown clots in urine, abdominal and back pain, frequent urination. Am I safe?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hi,
I took Next choice few days back. My periods got over 3 days before the sex, the condom slipped. Just to be on safer side, I took pills in 9hours of doing it and took other one after 12 hours. It has been 4 days after taking it and I can see brown tiny clots randomly in my urine, slightly strong yellowish urine, mild abdominal and back pain, messed up appetite, mood and stomach, have to run to loo often to pee or stool, weakness. This are symptoms i could see, can I get some advise if I am safe or not, not sure if this is normal.
Posted Tue, 25 Sep 2012 in Pregnancy
 
 
Answered by Dr. Sree Gouri SR 58 minutes later
hi,
Thanks for the query.

according to your history the chance of pregnancy is less as,
-you had intercourse around 8th day of your menstrual cycle, in case of regular cycle with average of 30 days duration the possibility of ovulation is uncommon around that period,
-as you took the pill within 9hours of intercourse it might have prevented the possibility of pregnancy,

next choice emergency pill can cause side effects like,
irregular bleeding: as you took the pill in the first half of the cycle it can prepone the periods, it can also cause spotting, brownish discharge, inter menstrual bleeding etc,
pain or bloating sensation of abdomen, nausea, vomitings, frequency of urine, lack of control over urine etc,
so most of your symptoms could be side effects of emergency pill, usually they will subside soon, but if the symptoms become severe better to consult gynecologist once.
better avoid repeated usage of emergency pill as that can lead to short term and long term side effects, for more details,
http://srsree.blogspot.in/2012/08/emergency-contraceptive-pill-short-term.html



Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Follow-up: Had partially unprotected sex, taken Next choice. Brown clots in urine, abdominal and back pain, frequent urination. Am I safe? 27 minutes later
Can you suggest me any diet to follow to stabilize my stomach, this cramped stomach is making it difficult for a regular routine
 
 
Answered by Dr. Sree Gouri SR 49 minutes later
hi,

better to go for light diet,
take liquids like herbal tea, juices etc avoid coffee,
carbonated mineral water, ginger ale etc will help,
by taking crackers, toast etc acidity will decrease to some extent,
you can take antacids and anti-spasmodics to get relief from symptoms.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Follow-up: Had partially unprotected sex, taken Next choice. Brown clots in urine, abdominal and back pain, frequent urination. Am I safe? 16 days later
Hi Dr,

Been a while since out last talk. I did have spotting for couple of days and then I stabilized back to normal after the pill effect. My question now is somehow till now, I feel puckish at time. I feel sick feeling in my stomach, feel like I will vomit but then I am good. Can you suggest what could have caused this.

Thanks!
 
 
Answered by Dr. Sree Gouri SR 8 hours later
hi XXXXXXX

the possible causes for your symptoms are,
-the side effects of the pill may lasted longer,
-as the rhythm of your menstrual cycle changed, the symptoms could be postovulatory or premenstrual,
-rarely symptoms of early pregnancy(though the chance is very low),

so if the symptoms subside it is good, if not you can go for pregnancy test once which will rule out the doubt completely, them you can take symptomatic treatment.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor